Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Does Neuropathy Look Like

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

looking for neuropathy treatment alternatives

I have been HIV+ for almost 2 years. I have the beginnings of peripheral neuropathy in my toes and the bottoms of my feet. I had it worse 5 months ago while on study drugs involving Videx, Sustiva and either TC3 or Zerit and stopped the study Nov....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Some of my patients have benefited from acupuncture and/or massage for neuropathy but that has not been a consistent benefit (worth trying). Use of Ca, Mg supplements, N-acetyl carnitine, co-enzyme Q have been helpful in some anecdotal reports... Read more »

Early Neuropathy ? From QS - JB

Dr. Bartlett, I have looked everywhere for an answer to this , I have been positive for three... Read more »

Early Neuropathy ? - JB

Dr. Bartlett, I have looked everywhere for an answer to this , I have been positive for three... Read more »
Articles
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+)... Read more »
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a... Read more »
The Center for AIDS

Bottom Lines -- Responding to Recent HIV News

Seen and Heard Peripheral neuropathy is a common side effect of nucleoside reverse transcriptase inhibitors (NRTIs). These drugs include AZT (Retrovir), d4T (Zerit), ddI (Videx), 3TC (Epivir), ddC (Hivid), and abacavir (Ziagen). The "d" drugs... Read more »
TheBodyPRO.com

Peripheral Neuropathy Still Common Among HIV-Infected Patients on HAART; Risk May Increase With Age

There's nothing like hearing the results of studies directly from those who actually conducted the research. In this interview, you'll meet one of these impressive HIV researchers and read his explanation of a study he presented at CROI 2009. My... Read more »
Connect With Others

Neuropathy

Posted by James1941, 1 Reply
I was just reading Scot on 'Fatigue' and know that I am lucky/unlucky to be living in Australia.

Lucky because HIV means a full disability pension - permanent, not much but enough to exist on. Lucky because I too suffer from fatigue but, because of... Read more »

Neuropathy

Posted by Anonymous, 2 Replies
Anyone out there suffering from neuropathy in the legs & feet? Give me some solutions as to what helps?
Thanks a million.

Read more »

Neuropathy??? maybe. Your thoughts?

Posted by Anonymous, 4 Replies
Hi guys. Scott here. Am very new to this forum. I'm very recently diagnosed. Exposed just over 3 months ago. 3 weeks after infection (amongst all the other symptoms) I got tingling in my hands, then an all over hypersensitivity sensation (like... Read more »

NEUROPATHY

Posted by Anonymous, 5 Replies
JUST HAD A QUESTION. IS THIS SOMETHING U GET IN EARLY HIV INFECTION? I'VE FELT THIS PINS AND NEEDLES SENSATION ON BOTH ARMS AND BURNING FEET AND NOW IM SCARED I HAVE HIV. MY EXPOSURE WAS A FEW MONTHS AGO (VAGINAL) IM STRESSING OUT SO MUCH AND I... Read more »